Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 35, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 7, 2016, 12:01 PM MDT for Lincoln County, Sublette County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 12:01 PM MDT (18:01 UTC)
- Expired
- Aug 7, 2016, 12:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, WY, Sublette County, WY
The radar
The Salt Lake City radar (KMTX), 175 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250
WUUS55 KRIW 071801
SVRRIW
WYC023-035-071845-
/O.NEW.KRIW.SV.W.0035.160807T1801Z-160807T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1201 PM MDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING...
SOUTHERN LINCOLN COUNTY IN WEST CENTRAL WYOMING...
* UNTIL 1245 PM MDT
* AT 1200 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COKEVILLE
MEADOWS NATIONAL WILDLIFE REFUGE...OR 10 MILES SOUTHEAST OF
COKEVILLE...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PINE CREEK SKI AREA AND LAKE VIVA NAUGHTON AROUND 1210 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HAMS
FORK CAMPGROUND...COKEVILLE LANDFILL GAS TO ENERGY DYNAMIS ENERGY LLC
POWER PLANT AND COKEVILLE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF ON OR NEAR WATER...GET AWAY AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4183 11081 4194 11100 4266 11075 4230 11003
TIME...MOT...LOC 1800Z 213DEG 44KT 4196 11085
HAIL...1.00IN
WIND...60MPH
$$
132 follow-up statements
521
WWUS55 KRIW 071814
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1214 PM MDT SUN AUG 7 2016
WYC023-035-071845-
/O.CON.KRIW.SV.W.0035.000000T0000Z-160807T1845Z/
SUBLETTE-LINCOLN-
1214 PM MDT SUN AUG 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM MDT
FOR SOUTHWESTERN SUBLETTE AND SOUTHERN LINCOLN COUNTIES...
AT 1213 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE CREEK
SKI AREA...OR 11 MILES EAST OF COKEVILLE...MOVING NORTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SUBLETTE AND SOUTHERN LINCOLN COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: HAMS FORK CAMPGROUND...COKEVILLE LANDFILL GAS
TO ENERGY DYNAMIS ENERGY LLC POWER PLANT AND COKEVILLE MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4183 11081 4194 11100 4266 11075 4230 11003
TIME...MOT...LOC 1813Z 234DEG 18KT 4209 11073
HAIL...1.00IN
WIND...60MPH
$$
13452
WWUS55 KRIW 071836
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1236 PM MDT SUN AUG 7 2016
WYC023-035-071846-
/O.EXP.KRIW.SV.W.0035.000000T0000Z-160807T1845Z/
SUBLETTE-LINCOLN-
1236 PM MDT SUN AUG 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUBLETTE AND
SOUTHERN LINCOLN COUNTIES WILL EXPIRE AT 1245 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HALF
INCH HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4183 11081 4194 11100 4266 11075 4230 11003
TIME...MOT...LOC 1835Z 213DEG 44KT 4209 11073
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:43 AM MDT, 9 hours 18 minutes earlier.
Area forecast discussion, Aug 7, 2:43 AM MDT, 9 hours 18 minutes before
Area Forecast Discussion National Weather Service Riverton WY 243 AM MDT SUN AUG 7 2016 .SHORT TERM...Today through Tuesday night Imagery shows large broad ridge across most of the CONUS except for the coastal areas where trofs reside. Center of the upper high remains largely over the southern plains. This combined with surface high pressure across the northern and central plains and heat induced low pressure over the desert SW continues to produce monsoon conditions from eastern AZ across NM and north through CO with more in the way of leftovers available to Wyoming today. The CWA remains on the western portion of the upper ridge...with some modest EPAC moisture making its way towards NW WY on Sunday. This will keep the FA under upper SW flow with a ridge riding shortwave moving through the flow and into western WY by mid-day, helping to initiate convection ahead of a weak cold front during the afternoon and evening periods. Today, chances for measurable precip will be delivered as showers and thunderstorms across western WY by early afternoon followed by the area east of the divide by late afternoon and evening. Again, not overly heavy rain here, but still some of the better showers and thunderstorms will be able to produce between a tenth and three tenths of liquid along with perhaps some small hail and gusty winds(as usual). This increased moisture will also keep fire danger out of Red Flag territory for another day as RH values remain in the 20s or higher west of the Divide...with mid and upper teens to mid 20s (percent) east of the Divide. However, forecast DCAPE in excess of 1200 j/kg would suggest that storms will again produce outflow/microburst winds greater than 50 mph at times...especially late this afternoon and evening. Monday and to some extent Tuesday will be a weaker version of the the weather today...except for Tuesday being nearly devoid of precipitation chances as moisture return begins to be cut-off to the east of the FA. Otherwise, surface winds will turn more out of the southwest within the drying lower levels as a weak front pushes into eastern WY on Monday...then under building low pressure across eastern WY on Tuesday. RH values look to drop significantly both days, ranging from the single digits to around 20 percent for most of the FA. This together with southwesterly surface flow gusting between 20 and 30 mph at times in the afternoon may produce near Red Flag conditions in the afternoon...buoyed by some possible isolated, mostly dry, thunderstorms east of the Divide on Monday. A Fire Weather Watch has been issued for portions of southwestern, southern and central WY for Monday afternoon and early evening. This will likely be repeated for much of the same area...with Natrona county added in...on Tuesday. .LONG TERM...Wednesday through Sunday Synopsis...A cold front will push across northern and western Wyoming on Wednesday and through the rest of the area Wednesday night. Another day of critical fire weather conditions is expected across the south and central, south of the cold front. Cooler weather will follow on Thursday with chances of showers and thunderstorms. A ridge of high pressure will build in next weekend for dry weather and a return to above normal temperatures. Discussion...Medium-range models show split upper trough moving across the Rockies Wednesday and Thursday. GFS and ECMWF in good agreement with northern upper low tracking ENE along the Montana/Canadian border Wednesday, lifting NE on Thursday. Broad upper trough lingers over the Great Basin Wednesday and drifts east across the area on Thursday. GFS is a bit more progressive with this southern stream trough than ECMWF, but GFS also lifts more monsoonal moisture across the area late Wednesday/Wednesday night. Not expecting much precipitation south of frontal boundary positioned over northern Wyoming Wednesday afternoon, with dry and warm southwest flow remaining across the south and central through the afternoon, and any thunderstorms expected to be mainly dry. After a rough start to fire weather through midweek, upper trough/cold front passage will offer relief on Thursday with temperatures 10-15F cooler with a fair chance of wetting rain (scattered showers and thunderstorms) across the south and central. Slightly unstable NW flow will result in isolated to scattered showers and thunderstorms along and east of the Divide Friday with temperatures remaining on the cool side. && .AVIATION.../12Z ISSUANCE/ Isolated showers or storms form over the west by 18z. Then more showers and storms form over the west after 18z. This activity spreads east into the central by 21z. The showers and storms will decrease after 03z with only isolated activity lingering after 06z. Storm coverage will be higher in northwest and northern WY. Wind gusts to 40 knots will occur with some storms. Local MVFR conditions may occur due to heavy rain with stronger storms. && .FIRE WEATHER... ...Fire Weather Watch for portions of southwestern, southern and central Wyoming Monday... Fire danger will remain moderate to elevated today for all zones...then elevated to near extreme Monday and Tuesday. Today, some modest mid level moisture continues across the forecast area as southern to easterly components to the low and mid level flow keep RH just on the good side of critical. Expect widely scattered to scattered showers and thunderstorms west of the Divide by mid-day ...then isolated to widely scattered east of the Divide and across the far southern WY border area by late afternoon and evening. Best precipitation values under the heavier shower/storm cores across the western zones will generally range up to a quarter of an inch with much less expected elsewhere. As it looks now, Monday and Tuesday will possibly see more in the way of critical fire weather across portions of southern and central Wyoming as RH values drop back into the single digits and teens (percent) for much for much of the lower elevations...with only lower 20s in the mountain zones. At the same time, winds will increase out of the southwest across most of the area west of the Divide and into portions of central WY. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Monday afternoon through Monday evening for WYZ277>279-283-289. && SHORT TERM...Braun LONG TERM...AEM AVIATION...AR FIRE WEATHER...Braun
Hazardous weather outlook, Aug 7, 2:48 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 248 AM MDT SUN AUG 7 2016 WYZ001>020-022>030-081100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 248 AM MDT SUN AUG 7 2016 ...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING MONDAY AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS MONDAY AND WEDNESDAY WITH SOME STRONG WIND GUSTS POSSIBLE. THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE URGED TO REPORT HAIL AND WIND GUSTS OVER 45 MPH. THANK YOU.
In the hours before
Special weather statement, Aug 7, 10:28 AM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1028 AM MDT SUN AUG 7 2016
WYZ012-013-071700-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
1028 AM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TETON COUNTY UNTIL
1100 AM MDT...
AT 1027 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ALTA...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALTA...MORAN BAY...GIBSON MEADOWS...MOUNT MORAN...
COLTER BAY VILLAGE...LEIGH LAKE...GRAND TETON...
GRAND TARGHEE RESORT...JENNY LAKE LODGE...JACKSON LAKE LODGE...
LEEKS LODGE...TETON CAMPGROUND...LIZARD CREEK CAMPGROUND...
CAVE FALLS CAMPGROUND AND TARGHEE VILLAGE GOLF COURSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR BODIES OF WATER...GET OUT AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 4413 11105 4413 11087 4397 11045 4360 11095
4365 11105
TIME...MOT...LOC 1627Z 212DEG 36KT 4372 11100
13Special weather statement, Aug 7, 10:52 AM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1052 AM MDT SUN AUG 7 2016 WYZ001-012-013-071715- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-YELLOWSTONE NATIONAL PARK- 1052 AM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TETON COUNTY UNTIL 1115 AM MDT... AT 1051 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT MORAN...OR 10 MILES NORTHEAST OF ALTA...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MORAN BAY...GIBSON MEADOWS...MOUNT MORAN...COLTER BAY VILLAGE... LEIGH LAKE...GRAND TETON...JENNY LAKE LODGE...JACKSON LAKE LODGE... LEEKS LODGE...SIGNAL MOUNTAIN LODGE...SIGNAL MOUNTAIN CAMPGROUND... LIZARD CREEK CAMPGROUND... CAVE FALLS CAMPGROUND AND FLAGG RANCH VILLAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. IF ON OR NEAR WATER...GET OUT AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. && LAT...LON 4372 11082 4383 11103 4425 11103 4397 11033 TIME...MOT...LOC 1651Z 216DEG 28KT 4384 11087 13
Special weather statement, Aug 7, 11:37 AM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1137 AM MDT SUN AUG 7 2016
WYZ012-013-071800-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
1137 AM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY UNTIL
NOON MDT...
AT 1136 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TETON PASS...OR 10 MILES WEST OF JACKSON...MOVING NORTH AT 30
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOOSE...ALTA...WILSON...TETON VILLAGE...PHELPS LAKE...
RENDEZVOUS PEAK...GRAND TETON...GROS VENTRE JUNCTION...TETON PASS...
GRAND TARGHEE RESORT...TETON CAMPGROUND...TRAIL CREEK CAMPGROUND...
GROS VENTRE CAMPGROUND...COAL CREEK CAMPGROUND...
JENNY LAKE CAMPGROUND...TETON MOUNTAIN LODGE...
WILSON PUBLIC SCHOOLS...SHOOTING STAR OF JACKSON HOLE GOLF COURSE...
JACKSON HOLE AIRPORT AND JACKSON HOLE GOLF AND TENNIS CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 4380 11105 4385 11104 4372 11055 4340 11089
4344 11105
TIME...MOT...LOC 1736Z 199DEG 27KT 4350 11098
13Special weather statement, Aug 7, 11:39 AM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1139 AM MDT SUN AUG 7 2016
WYZ012-013-023-071815-
TETON AND GROS VENTRE MOUNTAINS-STAR VALLEY-JACKSON HOLE-
1139 AM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 1215 PM MDT...
AT 1138 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SOUTHEASTERN PALISADES RESERVOIR...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...ALPINE...WILSON...HOBACK...RAFTER J RANCH AND TETON PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.
IF ON OR NEAR WATER...GET OUT AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 4310 11104 4350 11105 4361 11098 4343 11054
4319 11088 4319 11090 4318 11090 4319 11093
4318 11095 4317 11099 4311 11099 4308 11103
4309 11105
TIME...MOT...LOC 1738Z 215DEG 39KT 4320 11108
13Special weather statement, Aug 7, 11:43 AM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1143 AM MDT SUN AUG 7 2016
WYZ024-027-071815-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-
1143 AM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
1215 PM MDT...
AT 1143 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COKEVILLE MEADOWS NATIONAL WILDLIFE REFUGE...OR 7 MILES
SOUTHWEST OF COKEVILLE...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COKEVILLE...FOSSIL BUTTE NATIONAL MONUMENT...PINE CREEK SKI AREA...
LAKE VIVA NAUGHTON...COKEVILLE MEADOWS NATIONAL WILDLIFE REFUGE...
HAMS FORK CAMPGROUND...
COKEVILLE LANDFILL GAS TO ENERGY DYNAMIS ENERGY LLC POWER PLANT...
COKEVILLE MUNICIPAL AIRPORT AND BORDER JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 4236 11105 4246 11101 4205 11037 4175 11085
4189 11105
TIME...MOT...LOC 1743Z 216DEG 33KT 4200 11104
13Special weather statement, Aug 7, 11:52 AM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1152 AM MDT SUN AUG 7 2016 WYZ001-072000- YELLOWSTONE NATIONAL PARK- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL 1152 AM MDT SUN AUG 7 2016 THUNDERSTORMS WITH FREQUENT LIGHTING...BRIEF HEAVY RAIN AND HAIL WILL CONTINUE TO MOVE QUICKLY NORTHEAST ACROSS YELLOWSTONE NATIONAL PARK THROUGH THE AFTERNOON HOURS. SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY AND INTO THE EVENING HOURS. BE ALERT FOR PERIODS OF THUNDERSTORMS ACROSS THE PARK TODAY. TAKE SHELTER INDOORS IF POSSIBLE. IF HIKING...GET OFF EXPOSED AND HIGHER ELEVATIONS QUICKLY IF YOU SEE A STORM APPROACHING. BESIDES THE DANGEROUS LIGHTNING...STRONG WIND GUSTS OF 40 TO 50 MPH OR EVEN HIGHER WILL BE POSSIBLE WITH STORMS TODAY. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:26 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| Aug 6, 10:58 PM MDT | Fire Weather Watch | RIW | Fremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta | 22 hr |
| Aug 7, 10:28 AM MDT | Special Weather Statement | RIW | Teton | 32 min |
| Aug 7, 10:52 AM MDT | Special Weather Statement | RIW | Teton | 23 min |
| Aug 7, 10:57 AM MDT | Severe Thunderstorm Warning | RIW | Teton | 48 min |
| Aug 7, 11:39 AM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 7, 11:43 AM MDT | Special Weather Statement | RIW | Lincoln | 32 min |
| Aug 7, 12:18 PM MDT | Special Weather Statement | RIW | 27 min | |
| Aug 7, 12:21 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 12:28 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 7, 12:47 PM MDT | Special Weather Statement | RIW | 28 min | |
| Aug 7, 12:58 PM MDT | Special Weather Statement | RIW | Teton | 32 min |
| Aug 7, 1:19 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Teton | 41 min |
| Aug 7, 1:33 PM MDT | Special Weather Statement | RIW | Teton | 27 min |
| Aug 7, 1:34 PM MDT | Special Weather Statement | RIW | Park | 26 min |
| Aug 7, 2:00 PM MDT | Special Weather Statement | RIW | Park | 30 min |
| Aug 7, 2:02 PM MDT | Special Weather Statement | RIW | 28 min | |
| Aug 7, 2:06 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 2:10 PM MDT | Special Weather Statement | RIW | Teton | 35 min |
| Aug 7, 2:14 PM MDT | Special Weather Statement | RIW | Sweetwater | 31 min |
| Aug 7, 2:24 PM MDT | Special Weather Statement | RIW | Lincoln | 36 min |
| Aug 7, 2:27 PM MDT | Special Weather Statement | RIW | 33 min | |
| Aug 7, 2:34 PM MDT | Special Weather Statement | RIW | Lincoln | 26 min |
| Aug 7, 2:37 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| Aug 7, 2:51 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 2:55 PM MDT | Special Weather Statement | RIW | Fremont | 35 min |
| Aug 7, 2:57 PM MDT | Special Weather Statement | RIW | Lincoln | 33 min |
| Aug 7, 3:06 PM MDT | Special Weather Statement | RIW | Big Horn | 24 min |
| Aug 7, 3:08 PM MDT | Special Weather Statement | RIW | Big Horn | 37 min |
| Aug 7, 3:10 PM MDT | Special Weather Statement | RIW | Uinta | 35 min |
| Aug 7, 3:30 PM MDT | Special Weather Statement | RIW | Big Horn | 30 min |
| Aug 7, 3:36 PM MDT | Special Weather Statement | RIW | Lincoln | 24 min |
| Aug 7, 3:38 PM MDT | Special Weather Statement | RIW | Teton | 37 min |
| Aug 7, 3:39 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Aug 7, 4:02 PM MDT | Special Weather Statement | RIW | Fremont | 28 min |
| Aug 7, 4:08 PM MDT | Special Weather Statement | RIW | Hot Springs | 22 min |
| Aug 7, 4:09 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Aug 7, 4:13 PM MDT | Special Weather Statement | RIW | Big Horn | 32 min |
| Aug 7, 4:15 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 30 min |
| Aug 7, 4:30 PM MDT | Special Weather Statement | RIW | Washakie | 30 min |
| Aug 7, 4:39 PM MDT | Special Weather Statement | RIW | Lincoln | 36 min |
| Aug 7, 4:48 PM MDT | Special Weather Statement | RIW | Sublette | 42 min |
| Aug 7, 5:12 PM MDT | Special Weather Statement | RIW | Sublette | 48 min |
| Aug 7, 5:28 PM MDT | Special Weather Statement | RIW | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.